Rolling Manifolds of Different Dimensions - CentraleSupélec Access content directly
Journal Articles Acta Applicandae Mathematicae Year : 2015

Rolling Manifolds of Different Dimensions

Petri Kokkonen
  • Function : Author
Yacine Chitour


If (M,g) and (M^,g^) are two smooth connected complete oriented Riemannian manifolds of dimensions n and n^ respectively, we model the rolling of (M,g) onto (M^,g^) as a driftless control affine systems describing two possible constraints of motion: the first rolling motion (Σ) NS captures the no-spinning condition only and the second rolling motion (Σ) R corresponds to rolling without spinning nor slipping. Two distributions of dimensions (n+n^) and n are then associated to the rolling motions (Σ) NS and (Σ) R respectively. This generalizes the rolling problems considered in Chitour and Kokkonen (Rolling manifolds and controllability: the 3D case, 2012) where both manifolds had the same dimension. The controllability issue is then addressed for both (Σ) NS and (Σ) R and completely solved for (Σ) NS . As regards to (Σ) R , basic properties for the reachable sets are provided as well as the complete study of the case (n,n^)=(3,2) and some sufficient conditions for non-controllability.
Fichier principal
Vignette du fichier
rollingdiffdim.pdf (316.54 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01271291 , version 1 (03-04-2020)



Amina Mortada, Petri Kokkonen, Yacine Chitour. Rolling Manifolds of Different Dimensions. Acta Applicandae Mathematicae, 2015, 139 (1), pp.105-131. ⟨10.1007/s10440-014-9972-2⟩. ⟨hal-01271291⟩
80 View
42 Download



Gmail Facebook Twitter LinkedIn More